Had Halo Sciton 3 days ago, black specks all over my face, will this clear up? Should I use hydroquinone? (photo)

My face has black specks all over. When will this clear up? Should I start using hydroquinone today?

Doctor Answers 3

Halo Healing Process

Thanks for your question.

You look wonderful - those specks are actually the unhealthy pigment and damaged collagen in your face working its way to the surface as your body replaces it with fresh new skin.

There are circumstances where your physician may want you to start hydroquinone after Halo, but it's really important that you stay in touch with the office before using any products. Unless they tell you to use it, though, stick to the cleansing and moisturizing routine your office gave you. Spots normally fall off day 4-7 and your skin with then be dry. Your skin will really start to rehydrate and look great about 2-3 weeks after the procedure.


Incline Village Physician
5.0 out of 5 stars 2 reviews

Halo Recovery

No, that is exactly how you are supposed to look like. The laser makes a column in the skin and once it heals it looks like coffee grinds. Depending on the intensity of your treatment, it may take 5-10 days for all of those spots to flake off. Avoid any exfoliants during this time. It is normal to feel itching as the spots fall off. 

Robert G. Aycock, MD
Bay Area Plastic Surgeon
4.9 out of 5 stars 10 reviews

Halo Laser Treatment

Thanks for your question. This is the intended response after Halo. I had it done myself, and now after 1 month I cannot believe how much of an improvement it has made in my skin tone. Everyone gets those micro "specks." They will slowly go away by about day 5-7. Do not scrub them, and do not use HQ until directed by your doctor. Best wishes.

Paul J. Leahy, MD
Leawood Plastic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.